Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 12, 2016, 2:49 AM CDT for Lincoln County, Oneida County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 2:49 AM CDT (07:49 UTC)
- Expired
- Jul 12, 2016, 3:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Green Bay, WI
Counties Lincoln County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 158 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.4
The text
As transmitted.
803
WWUS83 KGRB 120749
SPSGRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
249 AM CDT TUE JUL 12 2016
WIZ005-010>012-018-019-030-120845-
LANGLADE WI-FLORENCE WI-LINCOLN WI-ONEIDA WI-FOREST WI-MARATHON WI-
VILAS WI-
249 AM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LANGLADE...
SOUTHEASTERN VILAS...WESTERN MARATHON...ONEIDA...NORTHWESTERN
FOREST...NORTHWESTERN FLORENCE AND LINCOLN COUNTIES UNTIL 345 AM
CDT...
AT 248 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR DORCHESTER TO NEAR PHELPS. MOVEMENT WAS
SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...MARSHFIELD...MERRILL...TOMAHAWK...ABBOTSFORD...
SPENCER...PHELPS...WOODBORO AND TIPLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4552 9004 4616 8922 4599 8867 4602 8853
4600 8845 4468 9020 4468 9032 4469 9032
TIME...MOT...LOC 0748Z 330DEG 17KT 4500 9038 4609 8897
$$
MPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:24 AM CDT, 25 minutes earlier.
Area forecast discussion, Jul 12, 2:24 AM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 224 AM CDT TUE JUL 12 2016 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 224 AM CDT Tue Jul 12 2016 A large MCS is slowly working its way east through central Wisconsin early this morning. The main question is how far east this convective complex will track. NWP and hi-res models indicate that this system should dissipate as it heads east towards eastern Wisconsin given less instability. However this system does appear to be well organized and mature and the models have not exactly been stellar lately, therefore faith in this solution is tenuous at best. Given these concerns will raise pops across all areas to account for the eastward progression of this system this morning, but keep pops lower out east than out west given the lower instability. The main concern from this system will be flooding, as PWAT values are a healthy 2 inches. However this system appears to be moving now so the flooding that was experienced upstream is not expected to materialize across our cwa if it keeps moving the way it currently is. Attention then turns to later this afternoon and tonight as an upper level jet becomes situated across the western Great Lakes with the southeastern cwa under the right entrance region of this upper level jet streak. Although there are some dry solutions in this setup, there are also some models that are producing thunderstorms. If thunderstorms can materialize, and the atmosphere is not affected by this mornings convection, there will be a substantial amount of mucape to work with on the order of 3000 to 4000 J/kg with around 30 knots of 0 to 6 km bulk shear. However there are some concerns with initiation as there is only a surface trough with weak convergence and westerly 850 mb flow. Therefore will maintain chancy pops across the eastern and southern cwa this afternoon and into tonight. If there is sufficient recovery and enough of a trigger to initiate convection there is a marginal threat for severe weather later this afternoon and into the evening. However the stabilizing effect and debris clouds from this mornings convection is not yet known so the severe threat is not yet clear. Although clouds may limit how warm the area gets today, humidity will still make it feel hot as evidenced by dew points still in the 70s in the middle of the night. High temperatures were a blend of the models with the expectation of some afternoon sun to boost afternoon highs. Given the time of year this would not require much in the way of sunshine with the still high sun angle. Attention then turns to Wednesday afternoon as a cold front tracks through the western Great Lakes with an attendant mid level shortwave and the region still in the right entrance region of the upper level jet. Although instability will be a bit less, with 2000 to 2500 J/kg, bulk shear will be around 40 knots. Given the dynamics and instability in place Wednesday afternoon appears to be a better threat for widespread severe weather, which is highlighted by a slight risk for severe weather across the southern 2 tiers of our counties and a marginal risk across the rest of the area. Hot and humid weather will still be a concern ahead of the cold front with afternoon highs well into the 80s and dew points around or exceeding 70 degrees away from north central Wisconsin. .LONG TERM...Wednesday Night Through Monday Issued at 224 AM CDT Tue Jul 12 2016 Forecaster confidence remains low in this portion of the forecast, as a result of poor run to run continuity in the medium range models as of late. One trend has emerged though and that is the slowing of the return flow from this weekend into early next week. Will follow the better verifying ECMWF for later periods. Otherwise, a blend of the ECMWF and GFS should suffice through Friday. Wednesday night through Thursday night...A cold front will be progressing across eastern WI during the evening hours, though most models have already exited widespread precipitation by this time, as the deep moisture axis shifts east of the area. But with the front yet to clear the area, will have to keep a chance of thunderstorms in the forecast, mainly for eastern WI. A fairly deep upper trough will arrive overnight across the western Great Lakes. Cooler and less humid air will accompany the trough. Although will see clearing skies behind the front for a period, should see clouds increase late overnight over north-central WI. Shower chances will arrive with the trough on Thursday as deeper moisture interacts with daytime instability. Will increase precip chances, especially over north-central WI. Some showers could linger into Thursday evening, but should generally see a diminishing trend in the shower activity through the evening hours. Then may see partial clearing overnight. No significant changes to temps over this period. Rest of the forecast...High pressure will remain over the region on Friday and Saturday. With a cooler airmass in place, a few showers could develop with heat of the day on Friday. Since there has been a slowing trend of the return of heat and humidity in the models, this weekend is now looking mostly precip free, but a little leary of model performance as of late. Warmer air will be gradually invading the region early next week when subtropical ridging builds overhead. Its looking possible that a major heatwave will be significant story over the plains by the middle of next week. Will need to monitor the proximity of this hot airmass to the region by this time. && .AVIATION...for 06Z TAF Issuance Issued at 1036 PM CDT Mon Jul 11 2016 Showers and thunderstorms with heavy rain and gusty winds may move into central and northcentral Wisconsin later tonight. The activity should move east towards daybreak and weaken. Elsewhere VFR conditions expected with LLWS due to a low level southwesterly jet around 40 knots with south surface winds of 5 to 10 knots. Hazy sunshine is expected tomorrow with a slight chance of thunderstorms in the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement through this evening FOR WIZ022-040-050. && SHORT TERM.....Kurimski LONG TERM......MPC AVIATION.......RDM
Hazardous weather outlook, Jul 11, 3:01 PM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 301 PM CDT MON JUL 11 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 301 PM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS, MAINLY ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN. A FEW STORMS MAY PRODUCE GUSTY WINDS, SMALL HAIL AND TORRENTIAL RAIN, BUT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE FROM TUESDAY THROUGH WEDNESDAY NIGHT. A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS, LARGE HAIL AND TORRENTIAL RAINFALL ARE POSSIBLE OVER NORTHEAST, CENTRAL AND EAST CENTRAL WISCONSIN TUESDAY AFTERNOON AND EVENING. A MORE WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE OVER THE REGION WEDNESDAY AFTERNOON AND EARLY EVENING, AS A CANADIAN COLD FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT, BUT MAY BE NEEDED TUESDAY AFTERNOON AND EVENING, AND AGAIN WEDNESDAY AFTERNOON AND EVENING. SPOTTERS ARE REQUESTED TO REPORT WIND GUSTS OVER 40 MPH, HAIL OR TORRENTIAL RAINFALL. LMZ521-522-541>543-122015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 301 PM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT PERSISTENT SOUTH WINDS AND HIGH WAVES WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT. THESE CONDITIONS WILL ALSO SUPPORT AN INCREASED RISK OF RIP CURRENTS ON THE LAKE MICHIGAN SHORELINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE FROM TUESDAY THROUGH WEDNESDAY MORNING. THE INCREASED RISK OF RIP CURRENTS ON LAKE MICHIGAN WILL CONTINUE ON TUESDAY AND TUESDAY EVENING DUE TO HIGH WAVES. THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY NIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS, HAIL AND TORRENTIAL RAINFALL ARE POSSIBLE WISCONSIN LATE TUESDAY AFTERNOON AND EVENING. A MORE WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE OVER THE REGION WEDNESDAY AFTERNOON AND EVENING, AS A CANADIAN COLD FRONT MOVES THROUGH. ECKBERG/KIECKBUSCH
In the hours before
Special weather statement, Jul 11, 11:59 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1159 PM CDT MON JUL 11 2016
WIZ005-010-120600-
ONEIDA WI-VILAS WI-
1159 PM CDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VILAS AND NORTHWESTERN
ONEIDA COUNTIES UNTIL 100 AM CDT...
AT 1158 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 15 MILES NORTH OF BESSEMER TO NEAR WINCHESTER
TO 13 MILES EAST OF WINTER. MOVEMENT WAS EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAC DU FLAMBEAU...BOULDER JUNCTION...WINCHESTER...SQUIRREL LAKE...PRESQUE
ISLE...MANITOWISH WATERS...TROUT LAKE...STAR LAKE AND SAYNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4618 8929 4611 8929 4573 9004 4598 9005
4598 8993 4630 8993
TIME...MOT...LOC 0458Z 283DEG 25KT 4670 9000 4624 8999 4585 9073
MPCSpecial weather statement, Jul 12, 1:00 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
100 AM CDT TUE JUL 12 2016
WIZ005-010-120700-
ONEIDA WI-VILAS WI-
100 AM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR VILAS AND NORTHWESTERN ONEIDA
COUNTIES UNTIL 200 AM CDT...
AT 1259 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR WINCHESTER TO NEAR FIFIELD.
MOVEMENT WAS EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAC DU FLAMBEAU...BOULDER JUNCTION...SQUIRREL LAKE...MINOCQUA...ARBOR
VITAE...WOODRUFF...CONOVER...PRESQUE ISLE...MANITOWISH WATERS AND LAC
VIEUX DESERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4626 8974 4613 8906 4563 9002 4564 9004
4598 9005 4598 8993 4617 8993 4626 8977
TIME...MOT...LOC 0559Z 287DEG 17KT 4653 8911 4584 9043
MPCSpecial weather statement, Jul 12, 2:00 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
200 AM CDT TUE JUL 12 2016
WIZ005-010-011-018-030-120800-
LINCOLN WI-ONEIDA WI-FOREST WI-MARATHON WI-VILAS WI-
200 AM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR VILAS...NORTHWESTERN MARATHON...
ONEIDA...NORTHWESTERN FOREST AND LINCOLN COUNTIES UNTIL 300 AM CDT...
AT 158 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM LAND O LAKES TO 5 MILES WEST OF MEDFORD.
MOVEMENT WAS SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...MERRILL...LAC DU FLAMBEAU...TOMAHAWK...
ABBOTSFORD...SPENCER...PHELPS...BOULDER JUNCTION AND WOODBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4614 8909 4603 8877 4468 9032 4503 9031
4504 9020 4512 9020 4512 9004 4598 9005
4598 8993 4629 8992
TIME...MOT...LOC 0658Z 316DEG 14KT 4650 8886 4452 9110
MPCSpecial weather statement, Jul 12, 2:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
249 AM CDT TUE JUL 12 2016
WIZ005-010>012-018-019-030-120845-
LANGLADE WI-FLORENCE WI-LINCOLN WI-ONEIDA WI-FOREST WI-MARATHON WI-
VILAS WI-
249 AM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LANGLADE...
SOUTHEASTERN VILAS...WESTERN MARATHON...ONEIDA...NORTHWESTERN
FOREST...NORTHWESTERN FLORENCE AND LINCOLN COUNTIES UNTIL 345 AM
CDT...
AT 248 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR DORCHESTER TO NEAR PHELPS. MOVEMENT WAS
SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...MARSHFIELD...MERRILL...TOMAHAWK...ABBOTSFORD...
SPENCER...PHELPS...WOODBORO AND TIPLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4552 9004 4616 8922 4599 8867 4602 8853
4600 8845 4468 9020 4468 9032 4469 9032
TIME...MOT...LOC 0748Z 330DEG 17KT 4500 9038 4609 8897
MPCThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:59 PM CDT | Special Weather Statement | GRB | Vilas | 61 min |
| Jul 12, 1:00 AM CDT | Special Weather Statement | GRB | Vilas | 60 min |
| Jul 12, 2:00 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 60 min |
| Jul 12, 2:18 AM CDT | Areal Flood Advisory | GRB | Lincoln, Oneida, Vilas | 3 hr |
| Jul 12, 3:16 AM CDT | Special Weather Statement | GRB | Florence, Forest, Langlade, Marathon | 44 min |
| Jul 12, 3:52 AM CDT | Special Weather Statement | GRB | Marinette, Menominee, Oconto, Shawano, Waupaca | 53 min |
| Jul 12, 4:37 AM CDT | Special Weather Statement | GRB | Brown, Door, Oconto, Outagamie, Shawano, Waupaca | 53 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.